Alert archive / Louisiana / Small Craft Advisories in 2019
Small Craft Advisory 46, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Nov 11, 2019, 2:08 PM CST. It took effect at Nov 12, 2019, 6:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2019, 2:08 PM CST (20:08 UTC)
- In effect from
- Nov 12, 2019, 6:00 PM CST
- Expired
- Nov 13, 2019, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Lake Charles, LA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Nov 11, 11:38 AM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Nov 11, 11:38 AM CST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1138 AM CST Mon Nov 11 2019
.AVIATION...An arctic front will blast across the area through the
late afternoon and evening hours. A few showers will precede the
front, with considerable shower activity along the front
transitioning to widespread rains in its wake. Ceilings are
expected to plummet into IFR behind the boundary with winds
rapidly becoming strong and gusty from the north. Precipitation
will taper off through the late morning as sharply drier air
overspreads the area with VFR then returning.
&&
.PREV DISCUSSION... /issued 942 AM CST Mon Nov 11 2019/
UPDATE...
Moisture increasing across the forecast area today with some warm
air advection will create quite the tease as to what is coming
tonight. Despite the increase in cloudiness helping to filter out
some of the sunshine, temperatures today should still reach the
mid to possibly the upper 70s. Precipitable water on the sounding
from this morning is around 1.3 inches, and should further
increase to well over 1.5 inches during the afternoon hours. This
will allow for a few showers to begin to develop later this
afternoon. However, the bulk of the shower activity will occur
just along and behind the anticipated arctic front this evening
and overnight. Therefore, current forecast is on track and no
changes needed at this time.
A Gale Warning for the coastal waters and a small craft advisory
for the coastal lakes and bays are the only hazards out at the
moment.
It is quite likely that a Wind Advisory will be issued for
portions of the forecast area with the afternoon package for the
strong north winds behind the front later tonight and on Tuesday.
It will be too early for the freeze and hard freeze warnings to be
issued this afternoon as the extremely cold temperatures are not
in the forecast until Tuesday night/Wednesday morning. However,
may think about issuing a freeze watch since the temperatures are
expected to in the 20s and give people an extra heads up.
Rua
PREV DISCUSSION... /issued 552 AM CST Mon Nov 11 2019/
DISCUSSION...
For 12z TAF issuance.
AVIATION...
Not a lot of changes to previous TAF thinking. In the short-term,
we are seeing some restrictions to visibility around the area with
visibilities occasionally dropping to around 1SM...expect these
trends to linger for another hour or two with VFR conditions
expected to prevail by 15z. After a quiet morning, have inserted
VCSH mention at all sites during the afternoon as a few showers
look possible ahead of the approaching front. Showers should
become more widespread just ahead of and along the front...have
backed up the timing somewhat from previous TAFs per latest
guidance. Behind the front, ceilings crash while rain becomes
widespread...in addition, strong nrly winds are progged to
develop.
25
PREV DISCUSSION... /issued 431 AM CST Mon Nov 11 2019/
A drastic change in temperatures expected tonight...
DISCUSSION...High pressure is moving into the Atlantic off of the
coast of Georgia and the Carolinas this morning while a polar
front is stretched from New England to the Texas Panhandle. The
very strong front is quickly dropping south. A 1046MB high is
dropping out of Canada and into the northern plains behind the
front.
Today the front will head south, but ahead of the boundary,
temperatures will warm nicely into the 70s across SETX and
Louisiana. Rain chances will begin to increase this afternoon as
lift begins to increase near the boundary, however most rain will
be confined to post frontal passage. Rain chances are not expected
to greatly increase until later in the afternoon in the East
Texas Lakes then elsewhere tonight.
The cold front will move into Southeast Texas around or just
after sunset then into Central and Southwest Louisiana in the
evening followed by lower Acadiana around midnight. Rain chances
will be highest after the front, however instability will remain
very limited with only showers expected. Temperatures will quickly
tumble.
The biggest uncertainty is the chance of frozen precip Tuesday
morning across Central Louisiana and the East TX Lakes. For now
it looks as if the precip will mostly be exiting the area by the
time the profile cools enough, however a few sleet pellets may be
possible on the back edge, but the surface temperatures should
remain above freezing while precip is falling.
High temperatures tomorrow will be around 30 degrees colder
Tuesday when compared to this afternoon and a hard freeze looks
likely for most of the area Wednesday morning north of I-10. A
freeze to the coast is also expected. With only a couple light
freezes this past winter, this will be coldest morning since mid
January 2018.
Temperatures will warm after Wednesday morning as the ridge slips
east of the area, however continued below normal conditions are
expected into the weekend. Rain chances are expected to increase
late in the week as a short wave moves through the region, however
guidance varies on how high. Kept the forecast closer to a blend.
MARINE...Winds will quickly increase tonight behind a strong
cold front. Winds in the gulf waters are expected to become
sustained at or near gale force with frequent gale force gusts
into Tuesday afternoon. Winds will be slightly lighter in the
coastal lakes and bays. A gradual decrease in speeds will occur
Tuesday evening/night as a ridge builds in.
While in most scenarios a low water advisory would be needed
behind the front, and indeed water levels are expected to fall
around 1 to 1.5 feet from current levels this may still fail to
reach criteria since levels are currently running better than half
a foot above normal. Will defer to a later shift for now.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 74 32 44 22 / 40 90 10 0
LCH 77 37 46 27 / 20 90 20 0
LFT 77 36 43 26 / 20 80 30 0
BPT 77 38 46 28 / 20 80 20 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Gale Warning from 2 AM to 3 PM CST Tuesday for GMZ455-475.
Gale Warning from 10 PM this evening to 3 PM CST Tuesday for
GMZ450-452-470-472.
Small Craft Advisory from 10 PM this evening to 3 PM CST Tuesday
for GMZ430-432.
Small Craft Advisory from 2 AM to 3 PM CST Tuesday for GMZ435.
&&
AVIATION...23Hazardous weather outlook, Nov 11, 4:44 AM CST, 9 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 444 AM CST Mon Nov 11 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 121045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 444 AM CST Mon Nov 11 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight A strong cold front will move through tonight. Rain is expected tonight into Tuesday morning along with blustery north winds. Temperatures will fall to around freezing from the East Texas Lakes to Central Louisiana early Tuesday. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A hard freeze is possible for area north of Interstate 10 Wednesday morning. A light freeze is possible along the coast. Rain will return to the area late in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ430-432-435-450-452-455-470-472-475-121045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 444 AM CST Mon Nov 11 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Strong north winds will build across the coastal waters tonight behind a front. A gale warning is now in effect from this evening into Tuesday Afternoon across the gulf waters. A small craft advisory is in effect for the coastal lakes and bays. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong winds will persist into Tuesday afternoon, however speeds will decrease into Tuesday night as a ridge builds in. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:30 AM CST | Gale Warning | LCH | 39 hr | |
| Nov 11, 3:30 AM CST | Small Craft Advisory | LCH | 39 hr | |
| Nov 11, 2:30 PM CST | Freeze Watch | LCH | Cameron, Saint Martin | 12 hr |
| Nov 11, 2:30 PM CST | Hard Freeze Watch | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 12 hr |
| Nov 11, 2:30 PM CST | Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 25 hr |
Nearby
Small Craft Advisories in Louisiana, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.